The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Tingling & Numbness in Feet & Legs

Forums General Melanoma Community Tingling & Numbness in Feet & Legs

  • Post
    Rocklove
    Participant

    Hi All,

    I have been experienceing a lot of tingling and numbness in my feet & legs from the bio-chemo treatments. I am back to work but am finding my feet & legs are a bit lazy… slower to react than normal. I almost tripped the other day because of the problem.

    I called the doc and they subscribed Gabapentin 100mg. I took one last night and most of the tingling went away, but the limbs are still numb.

    I am looking for any suggestions that can help get closer to normal. The doc told me it takes about a year for the tingling to go away.

    Hi All,

    I have been experienceing a lot of tingling and numbness in my feet & legs from the bio-chemo treatments. I am back to work but am finding my feet & legs are a bit lazy… slower to react than normal. I almost tripped the other day because of the problem.

    I called the doc and they subscribed Gabapentin 100mg. I took one last night and most of the tingling went away, but the limbs are still numb.

    I am looking for any suggestions that can help get closer to normal. The doc told me it takes about a year for the tingling to go away.

    I would appreciate any advice.

    Rocky (Stage IV Liver Mets)

    Loading spinner
Viewing 5 reply threads
  • Replies
      amybusby
      Participant

      i am on 1200 mg of gabapentin – 600 am and 600 pm, so it is likely you are just on too low a dosage.  I remember I had to taper up slowly.  I know others who are on twice as much as I am, or even more so only 100 mg seems exceptionally low.

      A

      Loading spinner
        Rocklove
        Participant

        Thanks Amy… I called the doc's office today. She said they will re-evaluate next week and will probably increase the dosage. Hope you are doing well.

        good to see your post.

        Rocky

        Loading spinner
        Rocklove
        Participant

        Thanks Amy… I called the doc's office today. She said they will re-evaluate next week and will probably increase the dosage. Hope you are doing well.

        good to see your post.

        Rocky

        Loading spinner
      amybusby
      Participant

      i am on 1200 mg of gabapentin – 600 am and 600 pm, so it is likely you are just on too low a dosage.  I remember I had to taper up slowly.  I know others who are on twice as much as I am, or even more so only 100 mg seems exceptionally low.

      A

      Loading spinner
      Carver
      Participant

      Hi Rocky,

      I have had peripheral neuropathy ever since my LND and I am one who had to gradually increase the amount of gabapentin until I got up to a dose that works. I take 1200 mg every 8 hours (3600 mg per day). That is the dose that works for me. The side effects of gabapentin were pretty intense with each doseage increase but after I gave it time to get used to they subsided significantly (brain fog, drowsy, and a few others but I can't even remember what they were since I've been on my current dose for 4 years). Prior to getting on a dose that worked my feet and hands tingled and were number, I had pain shoot down my spine and legs and my skin was so sensitive it hurt to shower. I mention that because by and large those symptoms are controlled by high dose gabapentin.

      Best of luck, Carver

      Loading spinner
        Rocklove
        Participant

        Thanks Carver… 3600 per day.. that's alot.

        Does it get better and can get off the meds? I was told it last about a year.

        Now I am wondering… maybe not.

        The doc did tell me today they will re-evaluate next week and would probably increase the dose.

        Rocky

        Loading spinner
        Carver
        Participant

        Rocky I hope it will get better for you. Since you are on bio chemo and it's a side effect from that, it's different that mine which I assume was a side effect of the groin lymph node dissection. Mine is managed wih the gabapentin but when I forget a dose I can tell because the tingling starts getting bad again. However, I think everyone is different and in your case it may be a temporary side effect of bio chemo. Take care, Carver

        Loading spinner
        Rocklove
        Participant

        Carver I had a groin lymph node dissection too on my right leg. Then developed moderate lymph edema and have been dealing with that for several years. I use to get a lot of tingling on my upper thigh area wear the surgery was. But since the bio-chemo both my lower legs and feet tingle and feel numb. It is more pronounced on my lymph edema leg.

        Hopefully they will find the right dosage for me and it will help.

        Thanks,

        Rocky

        Loading spinner
        Rocklove
        Participant

        Carver I had a groin lymph node dissection too on my right leg. Then developed moderate lymph edema and have been dealing with that for several years. I use to get a lot of tingling on my upper thigh area wear the surgery was. But since the bio-chemo both my lower legs and feet tingle and feel numb. It is more pronounced on my lymph edema leg.

        Hopefully they will find the right dosage for me and it will help.

        Thanks,

        Rocky

        Loading spinner
        Carver
        Participant

        Rocky I hope it will get better for you. Since you are on bio chemo and it's a side effect from that, it's different that mine which I assume was a side effect of the groin lymph node dissection. Mine is managed wih the gabapentin but when I forget a dose I can tell because the tingling starts getting bad again. However, I think everyone is different and in your case it may be a temporary side effect of bio chemo. Take care, Carver

        Loading spinner
        Rocklove
        Participant

        Thanks Carver… 3600 per day.. that's alot.

        Does it get better and can get off the meds? I was told it last about a year.

        Now I am wondering… maybe not.

        The doc did tell me today they will re-evaluate next week and would probably increase the dose.

        Rocky

        Loading spinner
      Carver
      Participant

      Hi Rocky,

      I have had peripheral neuropathy ever since my LND and I am one who had to gradually increase the amount of gabapentin until I got up to a dose that works. I take 1200 mg every 8 hours (3600 mg per day). That is the dose that works for me. The side effects of gabapentin were pretty intense with each doseage increase but after I gave it time to get used to they subsided significantly (brain fog, drowsy, and a few others but I can't even remember what they were since I've been on my current dose for 4 years). Prior to getting on a dose that worked my feet and hands tingled and were number, I had pain shoot down my spine and legs and my skin was so sensitive it hurt to shower. I mention that because by and large those symptoms are controlled by high dose gabapentin.

      Best of luck, Carver

      Loading spinner
      King
      Participant

      Rocky,

      That's one of the handful of prescriptions that I was given last week.  I've filled it but haven't started it yet.  Thinking of you and hope your symptoms improve.  You don't need to be falling down!

      Keep me posted.

      Stay Strong
      Kathie

      Stage IV 7/05 Liver mets

      Loading spinner
      King
      Participant

      Rocky,

      That's one of the handful of prescriptions that I was given last week.  I've filled it but haven't started it yet.  Thinking of you and hope your symptoms improve.  You don't need to be falling down!

      Keep me posted.

      Stay Strong
      Kathie

      Stage IV 7/05 Liver mets

      Loading spinner
Viewing 5 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.